Texas, 2015Flash Flooding and Heavy Rain in Texas, May 17, 2015
May 17, 2015 · NWS EWX · 11 events in 11 counties and zones
A line of thunderstorms with heavy rainfall produced flash flooding across South Central Texas during the overnight hours and into the early afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms with heavy rainfall produced flash flooding across South Central Texas during the overnight hours and into the early afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 17, 2:48 AM CST, 42 minutes earlier.
Area forecast discussion, May 17, 2:48 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT SUN MAY 17 2015
.SHORT TERM (TODAY THROUGH MONDAY)...
A LINEAR MCS ALONG A LANGTRY TO ROCKSPRINGS TO MASON LINE...THEN
EXTENDING UP TO CENTRAL IOWA CONTINUES TO MOVE TO THE EAST. THE
PORTION OF THE MCS MOVING INTO THE NORTHWESTERN HILL COUNTRY AND
ACROSS THE EDWARDS PLATEAU AND TRANS PECOS IS ORIENTED WEST TO
EAST. TRAINING OF STORMS CELLS LEADING TO HEAVY RAINS AND FLOODING
IS EXPECTED DUE TO THIS ORIENTATION OF THE MCS AND HAVE CONTINUED
THE FLASH FLOOD WATCH. SOME BOWING OF THE MCS IS NOTED IN THE
SEGMENT CURVING TO THE NORTHEAST FROM ROCKSPRINGS TOWARD MASON.
STRONG WINDS GUSTS AND SMALL HAIL ARE POSSIBLE. HOWEVER...THE MAIN
THREAT WILL BE LOCALLY HEAVY RAINS WHICH WILL CAUSE FLOODING. THE
MCS WILL BE ALONG THE I-35 AND HIGHWAY 90 CORRIDORS BY SUNRISE.
THE LEFTOVER SURFACE BOUNDARIES BECOME THE FOCUS FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY AS A SERIES OF
SHORTWAVES MOVE ACROSS TEXAS IN THE SOUTHWESTERLY FLOW ALOFT TO
PROVIDE UPWARD MOTION. LOCALLY HEAVY RAINS ARE POSSIBLE AND LATER
FORECASTS MAY HAVE TO EXTEND THE FLASH FLOOD WATCH IN TIME AND/OR
RECONFIGURE IN AREAL EXTENT. CANNOT RULE OUT SOME STRONG TO SEVERE
STORMS DUE TO EFFECTIVE SHEAR AND STEEP LAPSE RATES MOST AREAS
TODAY AND THEN SHIFTING TO THE EDWARDS PLATEAU INTO TRANS PECOS ON
MONDAY.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
THE LONG TERM REMAINS ACTIVE FOR THE WEEK AND INTO THE MEMORIAL
DAY WEEKEND. A SOUTHERN STEAM UPPER LEVEL TROUGH MOVES FROM THE
WEST COAST TO THE PLAINS ON TUESDAY INTO WEDNESDAY AND AGAIN ON
FRIDAY INTO SATURDAY. A NORTHERN STREAM TROUGH MOVES SLOWLY EAST
ACROSS THE MIDWEST AND GREAT LAKES. WHERE YESTERDAY'S MODEL RUNS
KEPT ALL FRONTS NORTH OF SOUTH CENTRAL TEXAS...RECENT RUNS NOW
BRING A FRONT INTO SOUTH CENTRAL TEXAS WITH THE CANADIAN HAVING A
PASSAGE MID WEEK AND THE ECMWF LATE WEEK. THESE FRONTS ARE NOW
FURTHER SOUTH DUE TO THOSE MODELS INDICATING A STRONGER NORTHERN
STREAM TROUGH. WITH THE SOUTHERN STREAM TROUGHS...WEAK SHORTWAVES
IN BETWEEN THE TROUGHS AND POTENTIAL FRONTAL PASSAGES INTERACTING
WITH A MOIST AIRMASS WILL MAINTAIN POPS THROUGH THE LONG TERM.
SHOULD THE FRONTS MOVE INTO SOUTH CENTRAL TEXAS...RAINFALL WOULD
BE ENHANCED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 86 72 85 71 85 / 70 50 40 20 30
AUSTIN BERGSTROM INTL AIRPORT 86 72 85 71 86 / 70 50 40 20 30
NEW BRAUNFELS MUNI AIRPORT 85 72 85 72 85 / 70 50 40 20 30
BURNET MUNI AIRPORT 83 70 83 70 83 / 70 50 40 20 40
DEL RIO INTL AIRPORT 88 71 85 72 86 / 30 30 30 40 30
GEORGETOWN MUNI AIRPORT 83 71 84 70 84 / 70 50 50 20 30
HONDO MUNI AIRPORT 85 72 86 72 86 / 70 50 40 20 30
SAN MARCOS MUNI AIRPORT 84 72 84 71 85 / 70 50 40 20 30
LA GRANGE - FAYETTE REGIONAL 87 75 86 73 86 / 60 40 40 10 30
SAN ANTONIO INTL AIRPORT 85 73 85 72 85 / 70 50 40 20 30
STINSON MUNI AIRPORT 86 73 86 73 86 / 70 50 40 20 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 16, 1:33 PM CST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT SAT MAY 16 2015
TXZ171>173-183>194-202>209-217>225-228-171945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
233 PM CDT SAT MAY 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE LATE TONIGHT AND
INTO SUNDAY. THE STORMS LATE TONIGHT WILL BE PRIMARILY LOCATED
ACROSS THE HILL COUNTRY.
SOME STORMS ACROSS THE HILL COUNTRY LATE TONIGHT INTO SUNDAY COULD
PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED
AMOUNTS UP TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN
ANTONIO TO GIDDINGS LINE. IN ADDITION...THERE WILL ALSO BE A
POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT AND INTO
SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN
SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOME STORMS LATE TONIGHT THROUGH SUNDAY NIGHT COULD PRODUCE
LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP
TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO
GIDDINGS LINE THROUGH 7 PM SUNDAY. IN ADDITION...THERE WILL ALSO
BE A POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT THROUGH
SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN
SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED
OVERNIGHT AND THROUGH SUNDAY.
In the hours before
Special weather statement, May 17, 12:50 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT SUN MAY 17 2015
TXZ184-170730-
EDWARDS TX-
150 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
230 AM CDT...
AT 149 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHEAST OF FLOUR MILLS...OR 23 MILES NORTHWEST OF
ROCKSPRINGS...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEVILS SINKHOLE STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3025 10000 2999 10007 3015 10062 3029 10059
3029 10034
TIME...MOT...LOC 0649Z 283DEG 26KT 3022 10052Special weather statement, May 17, 12:54 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 AM CDT SUN MAY 17 2015
TXZ183-170745-
VAL VERDE TX-
154 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 245 AM CDT...
AT 154 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF JUNO...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JUNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3007 10136 3025 10131 3018 10074 2992 10082
TIME...MOT...LOC 0654Z 283DEG 26KT 3015 10125
Special weather statement, May 17, 1:05 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 AM CDT SUN MAY 17 2015
TXZ183-170745-
VAL VERDE TX-
205 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 245 AM CDT...
AT 205 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PANDALE...OR 23 MILES NORTH OF LANGTRY...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO...EXPECT HEAVY RAIN WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JUNO...PANDALE AND HACKBERRY CROSSING.
LAT...LON 3009 10176 3025 10167 3023 10109 2993 10118
TIME...MOT...LOC 0705Z 283DEG 26KT 3016 10161
Special weather statement, May 17, 1:50 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CDT SUN MAY 17 2015
TXZ171-186-188-170845-
LLANO TX-GILLESPIE TX-KERR TX-
250 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR LLANO...GILLESPIE AND NORTH
CENTRAL KERR COUNTIES UNTIL 345 AM CDT...
AT 249 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PONTOTOC
TO 6 MILES NORTHWEST OF CASTELL TO 10 MILES NORTHWEST OF DOSS TO 9
MILES NORTHWEST OF MOUNTAIN HOME...AND MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...KINGSLAND...LLANO...BUCHANAN DAM...GAINESVILLE...
BLUFFTON...VALLEY SPRING...PRAIRIE MOUNTAIN...OXFORD...TOW...LONE
GROVE...ECKERT...BABY HEAD...TIVYDALE...CRABAPPLE...DOSS...FIELD
CREEK...HARPER...STOLZ AND CHERRY SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3088 9846 3086 9842 3083 9842 3084 9838
3079 9843 3072 9840 3050 9859 3014 9883
3022 9957 3029 9951 3029 9930 3050 9930
3050 9896 3092 9896 3092 9845
TIME...MOT...LOC 0749Z 269DEG 30KT 3108 9897 3074 9906 3058 9922 3029
9945
ALLENSpecial weather statement, May 17, 2:04 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 AM CDT SUN MAY 17 2015
TXZ184-185-170845-
EDWARDS TX-REAL TX-
304 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL AND CENTRAL EDWARDS
COUNTIES UNTIL 345 AM CDT...
AT 304 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKSPRINGS...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...DEVILS SINKHOLE STATE NATURAL AREA AND PRADE RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3008 9976 3007 9970 2985 9969 2988 10027
3006 10027 3011 9976
TIME...MOT...LOC 0804Z 268DEG 26KT 2998 10019Special weather statement, May 17, 3:05 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT SUN MAY 17 2015
TXZ171>173-188-190>192-170945-
BURNET TX-WILLIAMSON TX-BLANCO TX-TRAVIS TX-LLANO TX-GILLESPIE TX-
HAYS TX-
405 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LLANO...NORTHWESTERN
HAYS...BURNET...NORTHWESTERN TRAVIS...BLANCO...NORTHWESTERN
WILLIAMSON AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 445 AM CDT...
AT 404 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF BEND
TO HYE...AND MOVING EAST AT 25 MPH.
UP TO HALF INCH HAIL WITH WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...DRIPPING SPRINGS...BERTRAM...
ROUND MOUNTAIN...BUCHANAN DAM...GAINESVILLE...LAGO VISTA...GRANITE
SHOALS...HORSESHOE BAY...MEADOWLAKES...JOHNSON CITY...STONEWALL...
HIGHLAND HAVEN...BLUFFTON...SANDY...SPICEWOOD...BLOWOUT AND
PEDERNALES FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3096 9787 3009 9811 3015 9866 3092 9847
3093 9841 3096 9845 3103 9844 3103 9791
TIME...MOT...LOC 0904Z 269DEG 24KT 3102 9836 3023 9857Flash Flood, Burnet
- When
- May 17, 3:30 AM CST to 4:30 AM CST
- Where
- Burnet County, 8.43 mi NW of Fariland to 8.4 mi NW of Fariland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.716, -98.381
Low water crossings were closed and barricaded due to high water near the intersection of County Road 116 and Park Road 4 near Inks Lake State Park.
Flash Flood, Edwards
- When
- May 17, 3:30 AM CST to 5:00 AM CST
- Where
- Edwards County, 14.92 mi SW of Rocks Spgs to 14.41 mi SW of Rocks Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.883, -100.413
Highway 674 was closed due to high water.
Flash Flood, Kendall
- When
- May 17, 6:30 AM CST to 9:00 AM CST
- Where
- Kendall County, 0.81 mi WNW of Welfare
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 29.926, -98.792
Low water crossings along Waring Welfare Road were covered with over a foot of water.
Flash Flood, Comal
- When
- May 17, 7:00 AM CST to 10:00 AM CST
- Where
- Comal County, 1.85 mi E of Solms to 2.18 mi W of Corbyn
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 29.674, -98.139
Multiple road closures were reported across Comal County. Closures included River Road South, Hueco Springs Loop, Smithson Valley Road North, Rolling Creek, Fawn Lane, Cypress Cove Road, and Spring Branch Road. A few citizens had to be lead away from a van stranded in high water on Hoffman Lane.
Flash Flood, Hays
- When
- May 17, 7:00 AM CST to 10:00 AM CST
- Where
- Hays County, 10.81 mi NW of Fitzhugh to 0.21 mi SW of Mt Gaynor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.351, -98.168
Several roads across the county were reported to have 3 to 4 inches of water over them. Road closures included Cole Springs Road and Goforth Road in the city of Kyle.
Flash Flood, Bastrop
- When
- May 17, 7:44 AM CST to 9:00 AM CST
- Where
- Bastrop County, 2.51 mi W of Elgin to 2.53 mi W of Elgin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.352, -97.412
The low water crossing at County Line Road and Highway 290 was closed due to high water.
Flash Flood, Travis
- When
- May 17, 7:49 AM CST to 9:00 AM CST
- Where
- Travis County, 2.94 mi NNW of Lake Travis to 2.05 mi SW of Lake Travis
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.468, -98.052
Multiple low water crossings were closed across Travis County. A road closure was reported at Spicewood Springs Road.
Flash Flood, Guadalupe
- When
- May 17, 8:00 AM CST to 10:00 AM CST
- Where
- Guadalupe County, 2.39 mi NNE of Zorn to 2.26 mi NE of Zorn
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.780, -97.950
Highway 123 between Farm to Market Road 1978 and 1979 was impassable due to water over the roadway.
Flash Flood, Caldwell
- When
- May 17, 8:00 AM CST to 12:00 PM CST
- Where
- Caldwell County, Luling to 2.62 mi W of Delhi
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 29.680, -97.650
Numerous roads and low water crossings flooded across the county. Emergency vehicles were unable to respond to some calls for assistance due to impassable roads. Two swift water rescues were performed. One was located on Caldwell Road near Highway 21 involving one person and a nearly submerged vehicle. Another was located on a county road near the Hays county border.
Flash Flood, Bexar
- When
- May 17, 8:38 AM CST to 10:00 AM CST
- Where
- Bexar County, 1.14 mi NW of San Geronimo to 2.91 mi SW of Atascosa
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.633, -98.811
Several road closures were reported across the city of San Antonio. Road closures included Stahl Road, Shannon Lee Road, Leslie Road, Hausmann Road South, and Contour Drive.
Heavy Rain, Williamson
- When
- May 17, 3:40 PM CST
- Where
- Williamson County, 1.05 mi NNW of Round Rock
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 30.513, -97.689
In Round Rock TX on Sunday afternoon 4:40 PM, May 17 , a 38 year old male drowned in Brushy Creek near Chisholm Trail. His 4 year old daughter had left a gathering at a park and wondered in the creek area and tried to cross a small dam. When the father tried to go after her, they both fell into the swollen creek. The daughter was thrown to safety, the father drowned. Although the creek was not in flood at the time, it was much higher and the current stronger due to recent rains.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, May 17, 20152 deaths · 1 injured · 1 event
- Tornadoes and Damaging Winds in Iowa, May 17, 2015$798,000 · EF1 · 21 events
- Tornado in Louisiana, May 17, 20152 injured · $100,000 · EF1 · 1 event
- Flash Flood and Damaging Winds in Mississippi, May 17 to 18, 2015$175,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Louisiana, May 17 to 18, 2015$96,000 · 50 kt wind · 8 events
- Damaging Wind in Texas, May 17, 2015$50,000 · 60 kt wind · 2 events
- Damaging Winds in Arkansas, May 17, 2015$50,000 · 60 kt wind · 2 events
- Damaging Winds in Tennessee, May 17, 2015$23,000 · 65 kt wind · 3 events
- Flash Flooding in Kentucky, May 17, 2015$23,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, May 17, 2015$20,000 · 65 kt wind · 3 events
- High Wind in North Dakota, May 17, 201552 kt wind · 4 events
- Hail in Minnesota, May 17, 20150.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577759, 577760, 577761, 577763, 577764, 577765, 577766, 577767, 577769, 577768, 583168.